MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS SAPIEN XT; PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS SAPIEN XT; PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9300TFX29A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is ongoing.
 
Event or Problem Description
As reported by a field clinical specialist, a patient underwent a thv procedure with a 29mm sapien xt valve in pulmonic position.Approximately 7 years 11 months later, the patient presented with a failed valve due to pulmonic regurgitation with no clinically significant gradient.The valve was predilated with a 28mm balloon, yielding a residual diameter of 25.5mm.Next, a 26m sapien 3 valve was delivered via a 26fr non-edwards sheath and inflated to nominal volume inside the pre-existing 29mm sapien xt valve.The patient was sent to pacu in stable condition following the removal of the femoral sheaths.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings.Sections b4, g3, g6, h2 and h11 has been updated.The complaint for regurgitation was unable to be confirmed due to unavailability of medical records and imagery.A review of the dhr did not provide any indication that a manufacturing non-conformance contributed to the complaint event.A review of the ifu revealed no deficiencies.During the manufacturing process, all sapien xt valves are 100% visually inspected for defects and 100% tested for proper coaptation under physiological backpressure conditions prior to release for distribution.Therefore, it is highly unlikely that a manufacturing defect or device malfunction contributed to the event.As reported, "a patient underwent a thv procedure with a 29mm sapien xt valve in pulmonic position.Approximately 7 years 11 months later, the patient presented with a failed valve due to pulmonic regurgitation with no clinically significant gradient." per the instructions for use (ifu), valve regurgitation, including paravalvular leak (pvl) and transvalvular leak (central), are known potential adverse events associated with bioprosthetic heart valves and the transcatheter valve replacement (thv) procedure.Central regurgitation which develops progressively over time can be due to several issues including patient-related factors, structural valve deterioration (e.G.Calcification, leaflet thickening), and/or nonstructural dysfunction (fibrosis, pannus formation).Paravalvular leak refers to blood flowing through a channel between the structure of the implanted valve and the cardiac tissue, as a result of a lack of appropriate sealing of the valve to the target site.Some pvl is not uncommon post-deployment.Many cases are mild to moderate, and either resolve over time or do not cause symptoms.Others may be more clinically significant and require intervention.The mechanism behind worsening or late pvl is not well understood but may be related to cardiac remodeling.Due to limited information, a definitive root cause was unable to be determined at this time.Complaint histories for all reported events are reviewed against trending control limits monthly, and any excursions above the control limits are assessed and documented as part of this monthly review.As such, neither a product risk assessment, nor corrective or preventative actions are required at this time.

Brand Name
EDWARDS SAPIEN XT
Common Device Name
PULMONARY VALVE PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key21283943
Report Number2015691-2025-00625
Device Sequence Number15399158
Product Code NPV
UDI-Device Identifier00690103193176
UDI-Public(01)00690103193176(17)180922
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P130009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/22/2018
Device Model Number9300TFX29A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Supplement Date Received by Manufacturer02/26/2025
Initial Report FDA Received Date01/31/2025
Supplement Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/22/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient SexMale